Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 11, 2014, 4:56 PM MDT for Power County, Idaho. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2014, 4:56 PM MDT (22:56 UTC)
- Expired
- Jul 11, 2014, 6:00 PM MDT
- In force
- 64 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Power County, ID
The radar
The Pocatello radar (KSFX), 63 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 5:15 PM MDT | HEAVY RAIN 0.8 | 6 Sw Crystal, ID | REPORTED VIA CHANNEL 8'S FACEBOOK PAGE IN THE TOWN OF ARBON. |
| Jul 11, 5:18 PM MDT | FLASH FLOOD | 17 Ese Rockland, ID | RAINED VERY HARD FOR 20+ MINUTES. PUDDLES EVERYWHERE AND DITCHES RUNNING FULL OF WATER. RAINING LIGHTLY AT TIME OF REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
360 WGUS55 KPIH 112256 FFWPIH IDC077-120000- /O.NEW.KPIH.FF.W.0007.140711T2256Z-140712T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 456 PM MDT FRI JUL 11 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO... * UNTIL 600 PM MDT * AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR ARBON AND BUIST ABOUT 25 MILES NORTH OF HOLBROOK IN RURAL POWER COUNTY. RADAR ESTIMATES RAINFALL UP TO 1.5 HAS FALLEN IN THE PAST 45 MINUTES. DO NOT DRIVE THROUGH FLOODED ROADWAYS. LOCATIONS NEAR THE PATH OF INCLUDE...FORT HALL BANNOCK PEAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 4261 11276 4261 11250 4243 11251 4242 11276 $$ PRESTON
2 follow-up statements
648 WGUS75 KPIH 112316 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 516 PM MDT FRI JUL 11 2014 IDC077-120000- /O.CON.KPIH.FF.W.0007.000000T0000Z-140712T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POWER ID- 516 PM MDT FRI JUL 11 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR SOUTHEASTERN POWER COUNTY... AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING IN THE SOUTHERN ARBON VALLEY TOWARD DANIELS RESERVOIR. RADAR ESTIMATES OF 2 INCHES HAVE FALLEN IN THE LAST HOUR. STRONGER STORMS ARE DEVELOPING JUST TO THE EAST OF THE WARNED AREA IN NORTHERN ONEIDA COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT HALL BANNOCK PEAK PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 4261 11276 4261 11250 4243 11251 4242 11276 $$ PRESTON
133 WGUS75 KPIH 112345 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 545 PM MDT FRI JUL 11 2014 IDC077-112353- /O.CAN.KPIH.FF.W.0007.000000T0000Z-140712T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POWER ID- 545 PM MDT FRI JUL 11 2014 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN POWER COUNTY... THE STORMS PRODUCING FLASH FLOODING HAVE MOVED EAST OF THE ARBON VALLEY. ALTHOUGH ADDITIONAL RUNOFF IS POSSIBLE FOR THE NEXT HOUR THE POTENTIAL FOR FLOODING IS OVER. LAT...LON 4261 11276 4261 11250 4243 11251 4242 11276 $$ PRESTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:08 PM MDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 11, 2:08 PM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 208 PM MDT FRI JUL 11 2014 .SHORT TERM...THIS AFTERNOONS MAIN IMPACT WILL BE HEAVY RAIN IN SLOW MOVING THUNDERSTORM CELLS. BASED ON MORNINGS UPPER AIR SOUNDINGS THE PRECIPITABLE WATER AMOUNTS RANGE UP TO 1.25 INCHES. INITIAL RADAR ESTIMATES THAT SOME OF THE SLOWER MOVING STORMS SO FAR HAVE PRODUCED UP TO .75 INCHES OF RAINFALL IN THE LESS THAN 1 HOUR. DUE TO THIS HIGH MOISTURE CONTENT AND SLOW MOVEMENT A FLASH FLOOD WATCH WAS ISSUED FOR THE SOUTHEASTERN LOCATIONS OF IDAHO. WIND GUST POTENTIAL FOR THE STORMS NEARS 45 TO 50 MPH WHICH COMBINED WITH HIGH FREEZING LEVEL SHOULD LIMIT THE SEVERE POTENTIAL. SATURDAY WE ARE EXPECTING ANOTHER ROUND OF AFTERNOON THUNDERSTORMS ALONG WITH LIGHT UPPER LEVEL WINDS MAY PRODUCE ANOTHER ROUND OF HEAVY RAIN FOR IMPACT CONCERNS. .LONG TERM...RIDGE OF HIGH PRESSURE SETTLES IN ON SUNDAY WITH WARMING TEMPERATURES BUT A WEAK WEATHER DISTURBANCE SLIDES BY TO THE NORTH OF US ON MONDAY INTO TUESDAY WITH ISOLATED THUNDERSTORM CHANCES ALONG THE IDAHO / MONTANA BORDER. NORTHWEST FLOW AFTERWARDS KEEPS US WARM AND DRY UNTIL FRIDAY. TWO LONG RANGE MODELS HINTING AT TROUGH DEVELOPING BUT STRENGTH AND POSITION LIMIT CONFIDENCE AT THIS POINT SO JUST PLACING CHANCE FOR THUNDERSTORMS AT THIS POINT. PRESTON && .AVIATION...EXPECT VFR CONDITIONS TO CONTINUE THROUGH SATURDAY. WILL HAVE AFTERNOON THUNDERSTORMS TODAY AS WELL AS SATURDAY. HAVE VICINITY THUNDERSTORMS AT ALL 4 TAF SITES THIS AFTERNOON AND EARLY EVENING. WILL HAVE WIND GUSTS FROM THUNDERSTORM OUTFLOW BUT OTHER THAN THAT NOT EXPECTING STRONG WINDS THROUGH SATURDAY. GK && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED WET THUNDERSTORMS TODAY ACROSS THE DISTRICT. WITH THE EXCEPTION OF ZONES 475 AND 476 DEWPOINTS ARE VERY ELEVATED AND EXPECT RAIN WHERE THUNDERSTORMS OCCUR. FLOOD WATCHES HAVE BEEN ISSUED FOR A LARGE CHUNK OF SOUTHERN AND EASTERN PARTS OF THE DISTRICT WHERE LOCALLY HEAVY RAIN MAY OCCUR THIS EVENING. EXPECT MORE OF THE SAME CONDITIONS SATURDAY WITH SHOWERS AND THUNDERSTORMS DEVELOPING. EXPECT DRIER CONDITIONS SUNDAY UNDER A STRENGTHENING UPPER LEVEL RIDGE. GK && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING IDZ022>025. &&
In the hours before
Special weather statement, Jul 11, 3:55 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
355 PM MDT FRI JUL 11 2014
IDZ022-023-112230-
CARIBOU ID-ONEIDA ID-POWER ID-CASSIA ID-BANNOCK ID-
355 PM MDT FRI JUL 11 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN ONEIDA COUNTY IN SOUTHEAST IDAHO
WEST CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 430 PM MDT
AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG STORMS PRODUCING LOCALIZED HEAVY RAIN ALONG
INTERSTATE 84 FROM NEAR SWEETZER PASS TO NEAR ROCKLAND TO NEAR INKOM
ON INTERSTATE 15. WATCH FOR HYDROPLANE CONDITIONS IF YOUR ARE
DRIVING ALONG WITH...LOW VISIBILITY AND SMALL STREAM FLOODING IS
POSSIBLE IN THIS RURAL AREA.
LAT...LON 4234 11347 4279 11254 4281 11246 4299 11212
4269 11188 4200 11316
TIME...MOT...LOC 2152Z 257DEG 3KT 4243 11300
PRESTONSpecial weather statement, Jul 11, 3:56 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 356 PM MDT FRI JUL 11 2014 IDZ020-023-112300- BONNEVILLE ID- 356 PM MDT FRI JUL 11 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTH OF POPLAR...MOVING SLOWLY EAST AT 5 MPH. VERY HEAVY RAINFALL...FREQUENT DANGEROUS LIGHTNING AND WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES EAST THROUGH RURAL CENTRAL BONNEVILLE COUNTY THROUGH 5 PM MDT. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL BONNEVILLE COUNTY... LAT...LON 4361 11176 4350 11145 4330 11165 4338 11187 TIME...MOT...LOC 2155Z 263DEG 3KT 4344 11169 HUSTON
Special weather statement, Jul 11, 4:06 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 406 PM MDT FRI JUL 11 2014 IDZ019-112300- TETON ID-MADISON ID-FREMONT ID- 406 PM MDT FRI JUL 11 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN FREMONT COUNTY IN EASTERN IDAHO NORTHEASTERN MADISON COUNTY IN SOUTHEAST IDAHO NORTHERN TETON COUNTY IN SOUTHEAST IDAHO AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CLEMENTSVILLE THIS STORM WAS NEARLY STATIONARY. HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING AND WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES SLOWLY EAST ACROSS THE BIG HOLE MOUNTAINS IN RURAL WESTER TETON COUNTY THROUGH 5 PM MDT. LOCATIONS IMPACTED INCLUDE... RURAL WESTERN TETON COUNTY... RURAL SOUTHEASTERN FREMONT COUNTY... LAT...LON 4397 11117 4371 11108 4369 11144 4386 11150 TIME...MOT...LOC 2203Z 255DEG 2KT 4380 11135 HUSTON
Special weather statement, Jul 11, 4:28 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
428 PM MDT FRI JUL 11 2014
IDZ019-112330-
CLARK ID-FREMONT ID-
428 PM MDT FRI JUL 11 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL FREMONT COUNTY IN EASTERN IDAHO
CLARK COUNTY IN EASTERN IDAHO
AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF WEST YELLOWSTONE TO 12 MILES NORTH OF KILGORE TO HUMPHREY TO 22
MILES WEST OF DUBOIS...MOVING SOUTHEAST AT 10 MPH. HEAVY RAIN AND
WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS AS THEY SWEEP
ACROSS THE MONTANA BORDER INTO RURAL CLARK AND FREMONT COUNTIES
THROUGH 520 PM MDT.
LOCATIONS IMPACTED THROUGH 520 PM MDT INCLUDE...
KILGORE AND SPENCER...
HENRYS LAKE...
IDMON...
LAT...LON 4415 11246 4433 11283 4445 11284 4451 11271
4446 11239 4453 11236 4457 11229 4453 11210
4457 11187 4452 11182 4457 11169 4455 11148
4459 11153 4466 11149 4471 11149 4472 11141
4476 11139 4463 11122 4457 11122
TIME...MOT...LOC 2226Z 294DEG 11KT 4476 11130 4456 11178
4441 11224 4427 11263
HUSTONSpecial weather statement, Jul 11, 4:39 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 439 PM MDT FRI JUL 11 2014 IDZ022>025-112315- CARIBOU ID-ONEIDA ID-POWER ID-CASSIA ID-BANNOCK ID-FRANKLIN ID- 439 PM MDT FRI JUL 11 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO WESTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO SOUTHERN BANNOCK COUNTY IN SOUTHEAST IDAHO SOUTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO ONEIDA COUNTY IN SOUTHEAST IDAHO SOUTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO UNTIL 515 PM MDT AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH HEAVY RAIN NEAR SWEETZER SUMMIT ON INTERSTATE 84...NEAR ROY...AND WEST OF ARIMO IN THE GARDEN CREEK GAP AREA. STORMS ARE SHOWING LITTLE MOVEMENT. LOCALIZED FLOODING IS POSSIBLE ALONG WITH LOW VISIBILITY AND DANGEROUS LIGHTNING. DO NOT DRIVE THROUGH WATER ON ROADWAYS. ADDITIONAL STORMS ARE POPPING NEAR MALAD ON MCCAMMON ON INTERSTATE 15. LAT...LON 4291 11185 4204 11185 4205 11310 4256 11303 TIME...MOT...LOC 2235Z 273DEG 3KT 4250 11261 PRESTON
Special weather statement, Jul 11, 4:56 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 456 PM MDT FRI JUL 11 2014 IDZ023-120000- BINGHAM ID-BONNEVILLE ID- 456 PM MDT FRI JUL 11 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO EXTREME EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF PALISADES MOVING SLOWLY EAST. HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING AND WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED THROUGH 600 PM MDT INCLUDE... RURAL CENTRAL BONNEVILLE COUNTY... LAT...LON 4345 11135 4318 11121 4314 11153 4331 11161 TIME...MOT...LOC 2254Z 248DEG 1KT 4327 11148 HUSTON
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:35 PM MDT | Special Weather Statement | PIH | Bannock, Bear Lake, Caribou, Cassia, Franklin, Oneida | 40 min |
| Jul 11, 12:59 PM MDT | Flash Flood Watch | PIH | 7 hr | |
| Jul 11, 2:32 PM MDT | Special Weather Statement | PIH | Bannock, Cassia, Power | 58 min |
| Jul 11, 2:35 PM MDT | Special Weather Statement | PIH | Clark | 55 min |
| Jul 11, 2:41 PM MDT | Flash Flood Warning | PIH | Bannock, Power | 2 hr |
| Jul 11, 3:12 PM MDT | Special Weather Statement | PIH | Bonneville | 63 min |
| Jul 11, 3:18 PM MDT | Flash Flood Warning | PIH | Cassia | 57 min |
| Jul 11, 3:27 PM MDT | Special Weather Statement | PIH | Clark | 63 min |
| Jul 11, 3:52 PM MDT | Special Weather Statement | PIH | Bonneville | 53 min |
| Jul 11, 3:55 PM MDT | Special Weather Statement | PIH | Bannock | 35 min |
| Jul 11, 3:56 PM MDT | Special Weather Statement | PIH | Bonneville | 64 min |
| Jul 11, 4:03 PM MDT | Flash Flood Warning | PIH | Power | 57 min |
| Jul 11, 4:06 PM MDT | Special Weather Statement | PIH | Teton | 54 min |
| Jul 11, 4:28 PM MDT | Special Weather Statement | PIH | Clark | 62 min |
| Jul 11, 4:39 PM MDT | Special Weather Statement | PIH | Bannock, Oneida | 36 min |
| Jul 11, 4:56 PM MDT | Special Weather Statement | PIH | Bonneville | 64 min |
| Jul 11, 5:27 PM MDT | Special Weather Statement | PIH | Fremont, Jefferson | 63 min |
| Jul 11, 5:31 PM MDT | Special Weather Statement | PIH | Oneida | 44 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.